MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2015.Additionally, (3) three ovation ix iliac extenders were implanted on (b)(6) 2016 for an unknown reason.This procedure is outside the indications of use (off label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately nine (9) years post initial procedure, during a routine follow up, the left leg of the bifurcated stent graft was found to have separated from one of the ovation ix iliac extenders (classified as a type 3a endoleak).The physician elected to reline the previously implanted stent grafts with an additional afx2 bifurcated stent graft, an ovation ix iliac limb and an ovation ix iliac extender on (b)(6) 2024 to successfully resolve this event.The patient was reported as stable post-secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak between the bifurcated stent graft and the left iliac limb and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely user related.There was concomitant product use of an ovation extension in the left common iliac artery.This likely caused the type 3a endoleak in the left common iliac artery.The clinical assessment determined that there was evidence to reasonably suggest type 1b 3ndoleak of the right common iliac artery occurred that was not included in the event as reported.The type 1b endoleak was discovered during review of the operative report dated 01/10/2024.The causation of the type ib endoleak in the right common iliac artery could not be determined.The clinical assessment could not determine further information on the additional endovascular procedure done 11/15/2016.The procedure related harm identified was a prolonged procedure.The final patient status was reported as discharge home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18572936
Report Number3011063223-2024-00008
Device Sequence Number21122946
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)170723
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2017
Device Model NumberBA28-100/I16-40
Device Lot Number1264545014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC EXTENDER, LOT # FS042516-46; OVATION IX ILIAC EXTENDER, LOT # FS082916-20; OVATION IX ILIAC EXTENDER, LOT # FS090116-08
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale